MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955106
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital discarded.
 
Event or Problem Description
It was reported that a tritanium pl cage at l4/5 migrated approximately 9 months post-operatively.During revision surgery to remove the cage, it was noticed there was also a loose trio pedicle screw which subsequently was removed.The patient hadn't fused and was experiencing pain.This report captures the cage.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was discarded by the hospital.However, x-rays were reviewed and non-union was confirmed.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.The surgical technique guide was reviewed and the following was found to be relevant: delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.If a nonunion develops or if the implants loosen, bend or break, the device(s) must be revised or removed immediately before serious injury occurs.The most likely cause of the reported event was determined to be due to the delayed healing and non-union reported after 10 months.
 
Event or Problem Description

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12229682
Report Number3004024955-2021-00020
Device Sequence Number1481339
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public07613327118087
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48955106
Device Catalogue Number48955106
Device Lot NumberELM6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown